MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CUP IMPACTOR BOLT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CUP IMPACTOR BOLT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 1440-2011
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It has been reported "magnetic impact sleeve can no longer be detached from the trident cup! therefore, both were removed and the patient was implanted with another trident cup, using the second magnetic impact sleeve, which worked perfectly".
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassembly issue involving a da instrument bolt was reported.The event was confirmed via evaluation of the returned devices.Method & results: product evaluation and results: visual inspection: visual inspection of the returned devices indicated that the shell and the bolt were assembled and could not be disassembled by hand or with tools.Damage consistent with attempted implantation/explantation is visible on the surfaces of the devices.The reported event is confirmed.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been 2 other similar events for the lot referenced.Conclusions: it was reported that the bolt would not disassemble from the trident shell during surgery.Visual inspection of the returned devices indicated that the shell and the bolt were assembled and could not be disassembled by hand or with tools.Damage consistent with attempted implantation/explantation is visible on the surfaces of the devices.The reported event is confirmed.The exact cause of the event could not be determined from the information provided, and the devices could not be disassembled for further evaluation.Mishandling/over-torqueing during surgery could not be ruled out.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
CUP IMPACTOR BOLT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key14160520
Report Number0002249697-2022-00546
Device Sequence Number5932794
Product Code LPH
UDI-Device Identifier07613327196245
UDI-Public07613327196245
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1440-2011
Device Catalogue Number1440-2011
Device Lot NumberDC259359
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown